MAUDE Adverse Event Report: STRYKER GMBH K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH K-WIRE GAMMA Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Implant Pain (4561)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "first surgery was performed in (b)(6) (de26040).The tip of the k-wire broke off.This was not removed in sande.According to the surgeon, the patient was in pain.The tip was removed arthroscopically in hospital ev oldenburg (surgery time 1 hour).This was on (b)(6) 2023.X-ray images are available! item was disposed by customer after revision.
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity).The received x-rays were reviewed, it can be confirmed that the threaded tip of the k-wire is broken off and did remain in the patient.A device inspection was not possible since the affected device was not returned and therefore no further evaluation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The affected device must be available in order to determine the root cause of the complaint event, only based on the available information it cannot be determined whether the in the operation report mentioned too dorsal position of the k-wire played a role.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "first surgery was performed in hospital sande (b)(6).The tip of the k-wire broke off.This was not removed in sande.According to the surgeon, the patient was in pain.The tip was removed arthroscopically in hospital ev oldenburg (surgery time 1 hour).This was on (b)(6) 2023.X-ray images are available! item was disposed by customer after revision.
 
Additional Manufacturer Narrative
Please note corrections to h6 (imdrf clinical signs code and health impact code).
 
Event or Problem Description
As reported: "first surgery was performed in hospital sande ((b)(6)).The tip of the k-wire broke off.This was not removed in sande.According to the surgeon, the patient was in pain.The tip was removed arthroscopically in hospital ev oldenburg (surgery time 1 hour).This was on (b)(6) 2023.X-ray images are available! item was disposed by customer after revision.

Brand Name
K-WIRE GAMMA Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16942861
Report Number0009610622-2023-00153
Device Sequence Number19699519
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/06/2023
08/22/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/30/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown